Alert archive / New York / Frost Advisories in 2012
Frost Advisory 5, NWS Burlington, VT
NWS Burlington, VT issued this frost advisory at Sep 10, 2012, 3:34 PM EDT for Essex County, Franklin County, St. Lawrence County, New York; Essex County, Vermont. It took effect at Sep 11, 2012, 12:00 AM EDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Sep 10, 2012, 3:34 PM EDT (19:34 UTC)
- In effect from
- Sep 11, 2012, 12:00 AM EDT
- Expired
- Sep 11, 2012, 7:14 AM EDT
- In force
- 7 hr
- Issued by
- NWS Burlington, VT
Counties Essex County, NY, Franklin County, NY, St. Lawrence County, NY, Essex County, VT
The radar
The Burlington radar (KCXX), 45 km from the middle of the area, began a volume at 19:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 7.6 hours before the alert went out and 200 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1190 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- -58 m²/s²
- 0-3 km storm-relative helicity
- -62 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
487 WWUS71 KBTV 101934 NPWBTV URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BURLINGTON VT 334 PM EDT MON SEP 10 2012 NYZ029-030-034-VTZ004-111300- /O.NEW.KBTV.FR.Y.0005.120911T0400Z-120911T1300Z/ SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN ESSEX-ESSEX- INCLUDING THE CITIES OF...STAR LAKE...SARANAC LAKE... TUPPER LAKE...LAKE PLACID...ISLAND POND 334 PM EDT MON SEP 10 2012 ...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM EDT TUESDAY... THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM EDT TUESDAY. * LOCATIONS...THE ADIRONDACKS IN NORTHERN NEW YORK AND ESSEX COUNTY VERMONT. * HAZARDS...AREAS OF FROST. * TEMPERATURES...LOWS IN THE LOWER TO MID 30S. * TIMING...LATE TONIGHT THROUGH EARLY TUESDAY MORNING. * IMPACTS...NEAR FREEZING TEMPERATURES AND AREAS OF FROST WILL DAMAGE UNPROTECTED CROPS AND TENDER VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. PLEASE STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR GO TO WWW.WEATHER.GOV/BURLINGTON FOR FURTHER UPDATES ON THIS WEATHER SITUATION. && $$ NEILES
1 follow-up statement
027 WWUS71 KBTV 111114 NPWBTV URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BURLINGTON VT 714 AM EDT TUE SEP 11 2012 NYZ029-030-034-VTZ004-111215- /O.CAN.KBTV.FR.Y.0005.000000T0000Z-120911T1300Z/ SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN ESSEX-ESSEX- INCLUDING THE CITIES OF...STAR LAKE...SARANAC LAKE... TUPPER LAKE...LAKE PLACID...ISLAND POND 714 AM EDT TUE SEP 11 2012 ...FROST ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS CANCELLED THE FROST ADVISORY FOR THE NORTHERN ADIRONDACKS OF NEW YORK...AND ESSEX COUNTY OF VERMONT. MORNING LOW TEMPERATURES HAVE BEEN REACHED AND WILL SLOWLY CLIMB ABOVE ADVISORIES LEVELS WITHIN THE NEXT HOUR. $$ LAHIFF
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Burlington, VT wrote its last area forecast discussion before this frost advisory went out at Sep 10, 1:24 PM EDT, 2 hours 10 minutes earlier.
Area forecast discussion, Sep 10, 1:24 PM EDT, 2 hours 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BURLINGTON VT 124 PM EDT MON SEP 10 2012 .SYNOPSIS... COOLER AIR FLOWING INTO THE REGION THIS MORNING ON NORTHERLY WINDS WILL BRING A FEW CLOUDS TO THE NORTH COUNTRY. HIGH PRESSURE THEN BUILDS OVER THE AREA BY TOMORROW WITH MAINLY CLEAR SKIES AND REMAINS THE DOMINANT WEATHER FEATURE INTO NEXT WEEKEND. EXPECT A COOL MORNING TOMORROW BEFORE A WARMING TREND SETS IN MID TO LATE WEEK. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... AS OF 123 PM EDT MONDAY...UPDATED FORECAST TO REFLECT CURRENT OBSERVATIONS. DID NOT MAKE ANY SIGNIFICANT CHANGES. PREVIOUS DISCUSSION FOLLOWS. UPDATE TO PUT A SLIGHT CHANCE OF A FEW SPRINKLES EARLY THIS MORNING RESULTING FROM COLD ADVECTION, STEEPENING LOW-LOW LEVEL LAPSE RATES, NW UPSLOPE FLOW, AND MOISTURE. 850 TEMPS DROPPING TO 1-3C RIGHT NOW AND RISING ONLY SLIGHTLY TODAY. 925 TEMPS 8-10C. EXPECTING STRATOCU OVER THE NORTH TO GIVE WAY TO LOWER LEVEL CU DUE TO THE STEEP LAPSE RATES SHOWN ON ALL MODEL SOUNDINGS. BY AFTERNOON CLOUD BASES RISE AND ENTRAIN DRIER AIR ALOFT SO PARTLY SUNNY SKIES EXPECTED. EXPECTING MAX TEMPS TO BE MAINLY IN THE 60S TODAY WITH SOME HIGHER ELEVATION LOCATIONS IN THE GREENS AND ADIRONDACKS STRUGGLING TO GET ABOVE 60. && .SHORT TERM /6 PM THIS EVENING THROUGH WEDNESDAY/... AS OF 436 AM EDT MONDAY...HIGH PRESSURE RIDGE WILL BEGIN TO CREST OVER THE REGION TONIGHT SO HAVE MENTIONED FG FOR ALL AREAS AS CALM WINDS/CLR SKIES WILL PERSIST. HAVE MENTIONED PATCHY FROST IN THE MOUNTAIN VALLEYS OF THE ADIRONDACKS AND FAR NE VT AS TEMPS WILL FALL INTO THE LOWER TO MID 30S. SOME PATCHY FOG POSSIBLE IN THE USUAL RIVER VALLEY LOCATIONS AS WELL. BY LATE TUESDAY RIDGE SLIDES SOUTH ALLOWING FOR SLGT WARMING TREND TO BEGIN. TEMPS WILL WARM SLIGHTLY ON TUESDAY, ESPECIALLY ST. LAWRENCE VALLEY WITH READINGS 5 OR SO DEGREES WARMER THAN TODAY AS 850 TEMPS WARM TO 6-8C AND 925 REACHES 12-14C. THAT SHOULD BRING MAX TEMPS INTO THE UPPER 60S TO MID 70S UNDER SUNNY SKIES. STILL COOL TUESDAY NIGHT WITH LIGHT WINDS AND CLEAR SKIES BUT COLUMN CONTINUES TO WARM ABOVE THE SURFACE. LOWS MAINLY IN THE 40S WITH A FEW COLD SPOTS STILL THE 30S. ON WEDNESDAY WARM ADVECTION CONTINUES AS 850 TEMPS RISE INTO THE TEENS AND 925 TEMPS OF 18-19C GIVES US MAX TEMPS IN THE UPPER 70S TO LOWER 80S WITH PLENTY OF SUNSHINE. && .LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/... AS OF 356 AM EDT MONDAY...HIGH PRESSURE WEAKENS WEDNESDAY NIGHT INTO THURSDAY AS HIGH PRESSURE BECOMES MORE PROGRESSIVE AND BEGINS TO SHIFT INTO THE CANADIAN MARITIMES. FLOW BECOMES SOUTHWESTERLY AND TEMPERATURES MODIFY ACROSS THE REGION FROM WEDNESDAY THROUGH FRIDAY...WITH MAXIMUMS AND MINIMUMS INCREASING A COUPLE OF DEGREES EACH DAY. BY FRIDAY...HIGHS WILL INCREASE FROM THE MID 70S INTO THE LOW TO MID 80S. OVERNIGHT LOWS FOLLOW A SIMILAR TREND AND INCREASE FROM THE UPPER 40S/LOW 50S TO THE LOW TO MID 60S. CLOUD COVER INCREASES FRIDAY AHEAD OF A WEAK TROUGH OF LOW PRESSURE. UPPER LEVEL SUPPORT SHOULD BE WELL DISPLACED FROM THE FORECAST REGION IN NORTHERN CANADA AND THIS TROUGH WILL LIKELY BREAK DOWN AS IT MOVES INTO THE SLOWLY RETREATING RIDGE. EXPECT ONLY VERY SLIGHT CHANCES OF PRECIPITATION WITH POPS IN THE 10 TO 20 PERCENT RANGE MAINLY OVER THE TERRAIN AS THIS WEAK BOUNDARY MOVES THROUGH THE REGION BY SATURDAY AFTERNOON. A WAVE FORMS ALONG THE TAIL OF THE BOUNDARY SUNDAY AND A MORE VIGOROUS SYSTEM APPROACHES THE FORECAST REGION FROM THE GREAT LAKES. CHANCES OF PRECIPITATION INCREASE THROUGH MONDAY NIGHT AS THE PREVIOUS WEAK BOUNDARY SHIFTS NORTHWARD PLACING THE RIDGING IN THE WARM SECTOR FOR THE START OF NEXT WEEK. && .AVIATION /18Z MONDAY THROUGH SATURDAY/... THROUGH 18Z TUESDAY...SCT/BKN/OVC VFR CEILINGS AND NORTHWESTERLY WIND GUSTS TO 20KTS WILL PREVAIL THROUGH THE LATE AFTERNOON/EARLY EVENING. CLEAR SKIES WITH LIGHT/CALM WINDS ARE EXPECTED BY TONIGHT FAVORING DEVELOPMENT OF RADIATIONAL FOG AT MPV/SLK WITH IFR/LIFR CONDITIONS...OTHERWISE VFR FOR THE REST OF THE TERMINALS THROUGH THE REST OF THE PERIOD. LIGHT/VARIABLE WINDS BECOME SOUTHWESTERLY AT OR BELOW 10KTS /EXCEPT SOUTHEAST AT PBG DUE TO THE LAKE BREEZE/. OUTLOOK 18Z TUESDAY THROUGH FRIDAY... 18Z TUESDAY THROUGH FRIDAY...VFR UNDER HIGH PRESSURE EXCEPT NOCTURNAL IFR TO LIFR IN THE USUAL FOG PRONE LOCATIONS KSLK/KMPV. && .BTV WATCHES/WARNINGS/ADVISORIES... VT...NONE. NY...NONE. && SYNOPSIS...SISSON NEAR TERM...NEILES/SISSON SHORT TERM...SISSON LONG TERM...BOYD AVIATION...LOCONTO
Hazardous weather outlook, Sep 10, 3:24 PM EDT, 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BURLINGTON VT 324 PM EDT MON SEP 10 2012 NYZ026>028-031-035-087-VTZ001>003-005>012-016>019-111930- NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-EASTERN CLINTON- WESTERN CLINTON-EASTERN ESSEX-SOUTHWESTERN ST. LAWRENCE-GRAND ISLE- WESTERN FRANKLIN-ORLEANS-WESTERN CHITTENDEN-LAMOILLE-CALEDONIA- WASHINGTON-WESTERN ADDISON-ORANGE-WESTERN RUTLAND-WINDSOR- EASTERN FRANKLIN-EASTERN CHITTENDEN-EASTERN ADDISON-EASTERN RUTLAND- 324 PM EDT MON SEP 10 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW YORK...CENTRAL VERMONT...NORTHEAST VERMONT...NORTHWEST VERMONT AND SOUTHERN VERMONT. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NYZ029-030-034-VTZ004-111930- SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN ESSEX-ESSEX- 324 PM EDT MON SEP 10 2012 ...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM EDT TUESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW YORK AND NORTHEAST VERMONT. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FROST ADVISORY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FROST ADVISORY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Nearby
Frost Advisories in New York, 2012Frost Advisories in Vermont, 2012Every frost advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.